font size

Definition of Phenomenon, Raynaud's

Phenomenon, Raynaud's: A condition resulting in discoloration of fingers and/or toes when a person is exposed to changes in temperature (cold or hot) or emotional events.

The skin discoloration occurs because an abnormal spasm of the of Raynaud's phenomenon.

Picture of Raynaud's phenomenon

Raynaud's phenomenon occurs with a number of conditions including rheumatic diseases (scleroderma, rheumatoid arthritis, systemic lupus erythematosus), hormone imbalance (hypothyroidism and carcinoid), trauma (frostbite, vibrating tools), medications (propranolol/INDERAL, estrogens, nicotine, bleomycin) and, rarely, cancer.

The phenomenon is named for the French physician Maurice Raynaud (1834-1881).

Source: MedTerms™ Medical Dictionary
http://www.medicinenet.com/script/main/art.asp?articlekey=8070
Last Editorial Review: 8/28/2013

Drug Medical Dictionary of Terms by Letter

Top RxList Drug News

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD